Hail, Coffee
- When
- May 11, 7:05 PM EST
- Where
- Coffee County, Nicholls
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.517, -82.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 1:37 PM EST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT SUN MAY 11 2003 .PUBLIC...MODELS IN GOOD AGREEMENT WITH GFS/AVN DOING A SLIGHTLY BETTER JOB WITH RESPECT TO DEEP LEVEL MOISTURE THROUGH 18 UTC. WILL LEAN A BIT MORE HEAVILY TOWARD GFS MAV MOS GUIDANCE THIS PACKAGE. FRONTAL SYSTEM OVER NORTH GA/AL SHOULD DROP DOWN TOWARD THE FORECAST AREA (FA) OVERNIGHT WITH THUNDERSTORMS POSSIBLE AHEAD OF IT THIS EVENING. LOOKS LIKE 20 PERCENT POPS ACROSS THE NORTHERN ZONES FOR RIGHT NOW. SPC HAS THE EXTREME NORTHERN MOST COUNTIES UNDER A SLIGHT RISK AND WILL HAVE TO SEE HOW WELL THE LINE/OUTFLOW BOUNDARIES HOLD TOGETHER AS THE DROP SOUTH BEFORE I DECIDE TO INCREASE POPS UP THERE. OTHERWISE...OVERNIGHT WILL INDICATE 10 PERCENT POPS/SLIGHT RISK TSTMS ACROSS THE CENTRAL PORTIONS AND NEGLIGIBLE POPS EXTREME SOUTH. MONDAY INTO TUESDAY THE FRONT DROPS SOUTH OF THE FORECAST AREA INTO CENTRAL FLORIDA WITH SOME DRY AIR FILTERING INTO THE AREA AND A (WELCOME) COOL DOWN AS THE SURFACE HIGH MOVES OVER THE FA ON TUESDAY. WILL INDICATE SOME SLIGHT CHANCE POPS OVER THE SOUTHERN PORTIONS EARLY IN THE PERIOD AND DROP THEM MONDAY NIGHT. WILL KEEP TEMPS SLIGHTLY ABOVE MAV GUIDANCE ON MONDAY. .EXTENDED...THE FRONT BEGINS TO RETURN NORTH AS A WARM FRONT BUT GETS HUNG UP OVER THE AREA THROUGH LATE WEEK. A SERIES OF UPPER IMPULSES WILL ROTATE THROUGH THE BASE OF THE UPPER TROUGH AND ACROSS THE FA WITH THE FRONT AS A LOW LEVEL FOCUSING MECH. WILL SEE A FEW SURGES OF MOISTURE/TSTMS MOVE ACROSS THE AREA WITH EACH. WILL SEE TEMPS NEAR OR SLIGHTLY ABOVE CLIMO FOR MOST OF THE WEEK. .MARINE...WINDS ARE CERTAINLY NOT THAT IMPRESSIVE OFFSHORE...SW ABOUT 10 KT GUSTING TO 14 KT DUE TO LACK OF GOOD LOW LEVEL MIXING GOING ON THERE. SEAS 2-3 FT. WINDS SHIFT FROM SW TO NW THROUGH MON WITH THE FRONTAL PASSAGE. GFS GUIDANCE STRONGER TONIGHT IN THE SW TO W FLOW AND BASED ON RUC AND MESO-ETA 1000 MB FLOW MAY GO WITH SCEC HEADLINE...STRONGER WINDS LIKELY TO BE JUST OFFSHORE. WINDS SLACKEN ON MON WITH ANOTHER SURGE IN NW FLOW MON NIGHT WITH COLD ADVECTION. .FIRE WX...AT THIS TIME THE DISPERSION CALCULATION YIELDS INDICES IN THE LOWER 80S (ON A CONSERVATIVE ESTIMATE) SO THE RED FLAG WARNING IS VERIFYING. MAY NEED A WATCH FOR MONDAY AND TUESDAY FOR LOW RELATIVE HUMIDITIES. .PRELIMINARY POINT TEMPS/POPS... AMG 65 86 58 85 / 20 10 00 00 SSI 70 87 61 84 / 20 10 00 00 JAX 67 91 59 85 / 20 20 00 00 SGJ 71 87 66 84 / 10 20 00 00 GNV 68 91 57 89 / 10 20 10 00 OCF 68 92 64 89 / 10 20 10 00 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PUBLIC...SANDRIK MARINE/FIRE WX...SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MAXIMUM AFTERNOON TEMPERATURES IN THE MID 90S...COMBINED WITH MODERATE RELATIVE HUMIDITIES WILL MAKE IT FEEL LIKE THE UPPER 90S TO 100 AT TIMES. PERSONS REMAINING OUTDOORS SHOULD DRINK PLENTY OF WATER. DRESS FOR SUMMER. LIGHT-WEIGHT LIGHT COLORED CLOTHING REFLECTS HEAT AND HELPS YOUR BODY MAINTAIN NORMAL TEMPERATURES. WINDS FROM THE SOUTHWEST TO WEST WILL INCREASE TO NEAR 20 MPH WITH POSSIBLE GUSTS TO NEAR 30 MPH IN SOME LOCATIONS. THEREFORE...CAUTION IS ADVISED ON AREA LAKES AND WATERWAYS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ARS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354856.